MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SRLP-540
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Material Rupture (1546); Device Handling Problem (3265)
Health Effect - Clinical Codes Capsular Contracture (1761); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported right side capsular contracture, baker grade iv.Device remains implanted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The event of capsular contracture is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture baker grade iv.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: b5 g1 g2.
 
Event or Problem Description
Patient later reported "i had 3 surgeries "previous capsular contractures and the doctor never replaced, just kept replacing with the same implants" deemed by allergan medical safety as use error and "pain in breast".Patient later reported "malposition".
 
Event or Problem Description
Healthcare professional reported right side capsular contracture, baker grade iv.Patient later reported "i had 3 surgeries "previous capsular contractures and the doctor never replaced, just kept replacing with the same implants" and "pain in breast".Patient later reported "malposition".Patient later reported rupture.Healthcare professional later reported rupture.Device was explanted.
 
Additional Manufacturer Narrative
Device evaluation: based on the device analysis grid, the assessments of the complaint are: rupture: observed crease sharp on anterior assessed as fold flaw opening.Capsular contracture: unable to confirm as it is a medical event not related to the device.Malposition: unable to confirm as it is a medical event not related to the device.Use error: unable to confirm as it is a medical event not related to the device.Additional observations: crease fold observed.Stress marks observed.Wear abrasion observed.No further actions are required as no manufacturing issues are observed.Additional, changed, and/or corrected data: a2, b5, d9, e1, h3, h6.
 
Event or Problem Description
Healthcare professional reported right side capsular contracture baker grade iv.Patient later reported "i had 3 surgeries "previous capsular contractures and the doctor never replaced, just kept replacing with the same implants" and "pain in breast".Patient later reported "malposition".Patient later reported rupture.Healthcare professional later reported rupture.Patient undergone total capsulectomy.Device has been explanted and replaced.

Brand Name
INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key14518066
Report Number9617229-2022-08581
Device Sequence Number6429021
Product Code FTR
UDI-Device Identifier10888628006973
UDI-Public10888628006973
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model NumberSRLP-540
Device Catalogue NumberSRLP-540
Device Lot Number3091981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/06/2023
09/11/2023
10/18/2023
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/28/2023
10/03/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight93 KG